Alert archive / Massachusetts / Small Craft Advisories in 2014
Small Craft Advisory 65, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at May 12, 2014, 4:04 PM EDT. It took effect at May 12, 2014, 11:00 PM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2014, 4:04 PM EDT (20:04 UTC)
- In effect from
- May 12, 2014, 11:00 PM EDT
- Expired
- May 13, 2014, 7:22 PM EDT
- In force
- 20 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
341 WHUS71 KBOX 122004 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 404 PM EDT MON MAY 12 2014 ...BACKDOOR COLD FRONT TONIGHT AND TUESDAY... .A BACKDOOR COLD FRONT WILL EXIT THE MAINE WATERS AROUND SUNSET AND ENTER THE NORTHERN MASSACHUSETTS WATERS BETWEEN 11 PM AND 2 AM TUESDAY...THEN ACROSS THE RHODE ISLAND WATERS 2 AM THROUGH 8 AM. SOUTHWEST WINDS WILL SHIFT TO NORTHEAST WITH THE PASSAGE OF THE FRONT WITH NORTHEAST WINDS GUSTING UP TO 25 KT. WINDS SLACKEN TUE FROM NORTH TO SOUTH. ANZ230-231-250-251-130415- /O.NEW.KBOX.SC.Y.0065.140513T0300Z-140513T1300Z/ BOSTON HARBOR-CAPE COD BAY- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 404 PM EDT MON MAY 12 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT TUESDAY. * WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ232>237-254>256-130415- /O.NEW.KBOX.SC.Y.0065.140513T1000Z-140513T2300Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 404 PM EDT MON MAY 12 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 7 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 7 PM EDT TUESDAY. * WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NOCERA FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
4 follow-up statements
942 WHUS71 KBOX 130201 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1001 PM EDT MON MAY 12 2014 ...BACKDOOR COLD FRONT OVERNIGHT INTO TUESDAY... .A BACKDOOR COLD FRONT WILL MOVE ACROSS THE MASSACHUSETTS WATERS BETWEEN 11 PM AND 3 AM TUESDAY...THEN ACROSS THE RHODE ISLAND WATERS 3 AM THROUGH 8 AM. SOUTHWEST WINDS WILL SHIFT TO NORTHEAST WITH THE PASSAGE OF THE FRONT WITH NORTHEAST WINDS GUSTING UP TO 25 KT. WINDS SLACKEN TUE FROM NORTH TO SOUTH. ANZ230-231-250-251-131015- /O.CON.KBOX.SC.Y.0065.140513T0300Z-140513T1300Z/ BOSTON HARBOR-CAPE COD BAY- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 1001 PM EDT MON MAY 12 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT TUESDAY... * WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ232>237-254>256-131015- /O.CON.KBOX.SC.Y.0065.140513T1000Z-140513T2300Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1001 PM EDT MON MAY 12 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 7 PM EDT TUESDAY... * WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
521 WHUS71 KBOX 130739 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 339 AM EDT TUE MAY 13 2014 ANZ232>237-254>256-131545- /O.EXT.KBOX.SC.Y.0065.140513T1000Z-140514T0000Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 339 AM EDT TUE MAY 13 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-231-250-251-131300- /O.CON.KBOX.SC.Y.0065.000000T0000Z-140513T1300Z/ BOSTON HARBOR-CAPE COD BAY- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 339 AM EDT TUE MAY 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WINDS AND SEAS...NORTHEAST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
551 WHUS71 KBOX 131303 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 903 AM EDT TUE MAY 13 2014 ANZ230-231-250-251-131415- /O.EXP.KBOX.SC.Y.0065.000000T0000Z-140513T1300Z/ BOSTON HARBOR-CAPE COD BAY- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 903 AM EDT TUE MAY 13 2014 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS OUT OF THE EAST-NORTHEAST WILL GUST UP TO 20 KTS THROUGH THE COURSE TO DAY...DIMINISHING LATE INTO THE OVERNIGHT HOURS. $$ ANZ232>237-254>256-132115- /O.CON.KBOX.SC.Y.0065.000000T0000Z-140514T0000Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 903 AM EDT TUE MAY 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
894 WHUS71 KBOX 132322 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 722 PM EDT TUE MAY 13 2014 ANZ232>237-254>256-140030- /O.CAN.KBOX.SC.Y.0065.000000T0000Z-140514T0000Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 722 PM EDT TUE MAY 13 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at May 12, 4:00 PM EDT, 4 minutes earlier.
Area forecast discussion, May 12, 4:00 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
400 PM EDT MON MAY 12 2014
.SYNOPSIS...
A BACK DOOR COLD FRONT SWEEPS ACROSS THE REGION THIS EVENING
WITH TEMPERATURES NOTICEABLY COOLER BEHIND THE FRONT TONIGHT AND
TUE...ALONG WITH MAINLY DRY WEATHER. MARITIME HIGH PRESSURE
PROVIDES COOL AND MAINLY DRY WEATHER INTO WEDNESDAY. A PERIOD OF
UNSETTLED WEATHER IS LIKELY THURSDAY INTO THE WEEKEND. THE BEST
CHANCE OF HEAVY RAIN AND POSSIBLE THUNDERSTORMS IS EXPECTED FRIDAY
NIGHT INTO SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
330 PM UPDATE...
SPECTACULAR DAY IN PROGRESS WITH 3 PM TEMPS IN THE M80S INLAND ALONG
WITH A REFRESHING WESTERLY BREEZE. CLOSER TO THE COAST SEABREEZES
KEEPING TEMPS IN THE 70S TO NEAR 80 EXCEPT CAPE COD AND ISLANDS
WHERE TEMPS ARE 65-70. VERY COMFORTABLE WITH DEW PTS IN THE 30S
INLAND AND 40S AT THE COAST.
MAINLY DRY WEATHER TONIGHT HOWEVER WATCHING AREA OF CLOUD
DEVELOPMENT OVER PA WITH NOTICEABLE CYCLONIC SWIRL AS LOW AMPLITUDE
SHORT WAVE MOVES ACROSS THIS AREA. THIS SHOWS UP NICELY ON THE SPC
MESOANALYSIS ESPECIALLY AT H7. SHOWERS TRYING TO DEVELOP BUT
INSTABILITY IS LACKING...BOTH AT THE SURFACE AND ALOFT. HOWEVER THIS
ACTIVITY IS ON THE LEADING EDGE OF A WARM FRONTAL BOUNDARY WITH DEW
PTS IN THE 50S ACROSS PA/NJ/NYC AND LONG ISLAND. IN ADDITION THIS
SHORT WAVE TROUGH IS ACCOMPANIED BY SOME MID LEVEL MOISTURE WITH K
INDICES OF 30-34 FROM SOUTHWEST NY STATE EXTENDING ESE TO NYC. THE
BULK OF THIS MID LEVEL MOISTURE AND ASSOCIATED FORCING FOR ASCENT
SHOULD SLIDE SOUTHWEST OF THE AREA BUT CAN'T RULE OUT A STRAY SHOWER
ACROSS SOUTHWEST MA /SPRINGFIELD AREA/ AND ACROSS CT. HRRR
LOOKS TOO WET. OTHERWISE MAINLY DRY CONDITIONS PREVAIL.
OTHER FEATURE OF INTEREST WILL BE SHORT WAVE MOVING INTO NEW
BRUNSWICK. AS THIS FEATURE SLIDES SOUTHEAST OF NOVA SCOTIA ITS
ATTENDING BACKDOOR COLD FRONT WILL MOVE ACROSS THE REGION THIS
EVENING. TIMING...03Z-06Z EASTERN MA AND RI THEN 06Z-12Z ELSEWHERE.
AS USUAL THIS BACKDOOR FRONTS TYPICALLY PASS THRU THE REGION DRY.
NOTICEABLY COOLER BEHIND THE FRONT.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
TUESDAY...MARITIME HIGH SETTLES SOUTHWARD INTO THE GULF OF MAINE
WITH NE WINDS ACROSS THE CHILLY EASTERN NEW ENGLAND WATERS /SST IN
THE L50S/ ADVECTING A COOL AIRMASS INTO THE AREA. HIGHS TUE ONLY IN
THE 50S ACROSS EASTERN MA AND 60S ELSEWHERE. IN FACT IT MAY EVEN BE
COOLER ALONG THE IMMEDIATE EASTERN MA COAST WITH 2 METER TEMPS FROM
THE EC/NAM/GFS AND SREF ALL SUGGEST HIGHS ONLY IN THE U40S CAPE
COD/ISLANDS AND IMMEDIATE EASTERN MA COASTLINE UP THRU CAPE ANN.
DEEP LAYER RIDGE APPROACHING FROM THE WEST HOWEVER LOTS OF MID AND
HIGH CLOUDS AS WARMER AIR ALOFT OVERRUNS THE COOL MARITIME AIRMASS
AT THE SURFACE. MAINLY A DRY DAY WITH ANY PRECIP IN THE FORM OF JUST
A SPOT SHOWER OR SPRINKLE.
TUESDAY NIGHT...MORE OF THE SAME MAINLY DRY AND COOL WITH MARITIME
SURFACE HIGH OVER THE AREA ALONG WITH DEEP LAYER RIDGE OVERHEAD.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
HIGHLIGHTS...
* DRY WEDNESDAY
* UNSETTLED THU INTO WEEKEND WITH POTENTIAL FOR HEAVY RAIN
* REMAINING COOL EARLY NEXT WEEK WITH SPOTTY SHOWERS
FAIRLY CONFIDENT ON EVOLVING LARGE SCALE PATTERN LATER THIS WEEK
AND THROUGH WEEKEND. BUILDING RIDGE OVER WEST COAST LEADS TO
DEEPENING FULL LATITUDE TROUGH OVER EASTERN STATES...WHICH
EVENTUALLY CLOSES ITSELF OFF OVER GREAT LAKES AS RIDGING PERSISTS
ACROSS NORTH ATLANTIC. RESULT IS PERSISTENT S/SE FLOW WHICH WILL
LEAD TO PERIODS OF AT LEAST ISOLATED OR SCATTERED SHOWERS.
RAINFALL SHOULD BECOME MORE WIDESPREAD AS SLOW MOVING FRONT
APPROACHES LATE FRI/SAT...WHEN LOCALLY HEAVY RAINFALL IS ALSO
POSSIBLE.
WED...
UPPER RIDGE BUILDS OVER NEW ENGLAND WHILE HIGH PRESSURE REMAINS
OFFSHORE. THIS SHOULD MAINTAIN DRY WEATHER WITH NEAR SEASONABLE
TEMPERATURES...ASIDE FROM IMMEDIATE COAST DUE TO ONSHORE FLOW.
THU INTO SAT...
MAY SEE FEW SHOWERS THU DUE MORE TO PROLONGED S FLOW AS OPPOSED TO
SLOW MOVING COLD FRONT WHICH SHOULD STILL BE WELL TO OUR W. COULD
BE RATHER WARM/MUGGY DAY THU AS WEAK RIDGING STILL PREVAILS...
WHICH MAY ALLOW CLOUDS TO BREAK FOR A TIME.
ENSEMBLES AND 12Z MODELS SUGGEST MAIN WINDOW FOR MORE WIDESPREAD
SHOWERS/ISOLATED THUNDERSTORMS WILL BE LATE FRI INTO SAT MORNING
AS FRONT PUSHES THROUGH. DEEP S FLOW WITH UPPER LOW CLOSING OFF
ACROSS GREAT LAKES WILL BRING ANOMALOUSLY MOIST /+2 TO +3 SD/
AIRMASS INTO REGION ALONG WITH FAIRLY POTENT 850 MB JET. EARLY
INDICATIONS ARE FOR AS MUCH AS 1 TO 2 INCHES OF RAIN DURING THIS
TIME FRAME PER ENSEMBLE PROBABILITIES.
SUN AND MON...
DESPITE FRONT MOVING OFFSHORE...CLOSED UPPER LOW MEANS COOL/SHOWERY
PERIOD MAY BE IN STORE. 12Z GFS IS MOST AGGRESSIVE WITH THIS
FEATURE AS IT IS DAMPENED OUT IN ENSEMBLE MEANS.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH TUESDAY/...HIGH CONFIDENCE.
THRU 00Z...VFR WITH SSW WINDS ALONG THE COAST AND WSW INLAND
GUSTING UP TO 20 KT. DRY WEATHER PREVAILS WITH ANY SHOWERS/TSTMS
DEVELOPING OVER PA MOVING INTO NJ/NYC/LONG ISLAND AND OFFSHORE.
LOW PROBABILITY OF THIS ACTIVITY CLIPPING WESTERN CT.
AFTER 00Z...BACKDOOR FRONT FROM MAINE MOVES SOUTHWEST-WARD INTO
MA/RI/CT BEGINNING 01Z/02Z FIRST ACROSS NORTHEAST MA AND THEN
SOUTHWEST-WARD AS THE EVENING PROGRESSES. FRONT WILL COME THRU DRY
WITH ANY SHOWER ACTIVITY ACROSS THE LOWER HUDSON VALLEY OF
NY/NYC/LONG ISLAND...POSSIBLY CLIPPING CT.
TUE AND TUE NIGHT...VFR WITH MAINLY DRY WEATHER. ANY PRECIP WOULD
BE VERY LIGHT IN THE FORM OF SPRINKLES. NE WINDS TUE WITH GUSTS UP
TO 20 KT ALONG THE COAST...BECOME SE TUE NIGHT.
KBOS TERMINAL...HIGH CONFIDENCE IN TAF. S WINDS BECOME SW AS THE
AFTERNOON PROGRESSES.
KBDL TERMINAL...HIGH CONFIDENCE IN TAF.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...
WEDNESDAY...HIGH CONFIDENCE.
VFR WITH POSSIBLE MVFR CIGS NEAR COAST.
THURSDAY...MODERATE CONFIDENCE.
MVFR IN SCT SHOWERS. IFR POSSIBLE NEAR COAST IN FOG/DRIZZLE.
FRIDAY INTO SATURDAY...MODERATE CONFIDENCE.
MVFR/IFR IN MORE WIDESPREAD SHOWERS AND ISOLATED TSTMS.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
HIGH CONFIDENCE THROUGH TUESDAY NIGHT.
TONIGHT...SW WINDS EARLY THIS EVENING AND THEN BECOMING NE LATER
THIS EVENING AND OVERNIGHT AS BACKDOOR FRONT FROM MAINE SLIPS
SOUTHWARD. NE WINDS 15-20 KT WITH A FEW GUSTS UP TO 25 KT. THUS A
SMALL CRAFT ADVISORY HAS BEEN ISSUED. DRY WEATHER WITH GOOD VSBY.
LOW RISK OF A SPOT SHOWER THIS EVENING RI WATERS.
TUE...NE WINDS 15-20 KT WITH GUSTS UP TO 25 KT IN THE MORNING...WITH
WINDS SLACKENING OVER THE NORTHERN MA WATERS AS THE DAY PROGRESSES.
DRY WEATHER WITH GOOD VSBY PREVAILS.
TUE NIGHT...NE WINDS DIMINISH AND BECOME SE. MAINLY DRY WEATHER AND
GOOD VSBY.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...
WEDNESDAY...HIGH CONFIDENCE.
HIGH PRESSURE REMAINS OFFSHORE WITH S/SE FLOW ACROSS WATERS.
INCREASING E SWELL BUT SHOULD STAY BELOW SCA. MAY SEE AREAS OF
FOG/DRIZZLE LATER IN DAY OR AT NIGHT.
THURSDAY INTO SATURDAY...MODERATE CONFIDENCE.
PERSISTENT S/SE WINDS SHOULD REMAIN BELOW 25 KT BUT SEAS WILL
SLOWLY BUILD THROUGH PERIOD...PROBABLY REACHING 5 TO 8 FT ON OUTER
WATERS. AREAS FOG SHOULD PREVAIL ALONG WITH AT LEAST SCATTERED
SHOWERS. BETTER CHANCE OF WIDESPREAD SHOWERS/FEW THUNDERSTORMS
LATE FRI INTO SAT AS SLOW MOVING COLD FRONT APPROACHES WATERS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM TO 7 PM EDT TUESDAY FOR
ANZ232>237-254>256.
SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 9 AM EDT
TUESDAY FOR ANZ230-231-250-251.
&&
SYNOPSIS...NOCERA/JWD
NEAR TERM...NOCERA
SHORT TERM...NOCERA
LONG TERM...JWD
AVIATION...NOCERA/JWD
MARINE...NOCERA/JWDHazardous weather outlook, May 12, 3:54 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 354 PM EDT MON MAY 12 2014 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-132000- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 354 PM EDT MON MAY 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FRIDAY NIGHT INTO SATURDAY...LOCALLY HEAVY RAINFALL MAY LEAD TO MINOR FLOODING OF URBAN AREAS. CONFIDENCE IS MODERATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-132000- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 354 PM EDT MON MAY 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
Nearby
Small Craft Advisories in Massachusetts, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.